Alert archive / New Mexico / Wind Advisories in 2006

Wind Advisory 17, NWS Albuquerque, NM

March 26, 2006

NWS Albuquerque, NM issued this wind advisory at Mar 26, 2006, 3:58 AM MST. It took effect at Mar 26, 2006, 9:48 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2006, 3:58 AM MST (10:58 UTC)
In effect from
Mar 26, 2006, 9:48 AM MST
Expired
Mar 26, 2006, 5:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 261058
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
358 AM MST SUN MAR 26 2006

...WIND ADVISORY IN EFFECT TODAY FOR THE SANGRE DE CRISTO
MOUNTAINS...NORTHEAST HIGHLANDS AND CENTRAL HIGH PLAINS...

.STRONG WINDS WILL DEVELOP ACROSS PORTIONS OF NORTH CENTRAL AND
NORTHEAST NEW MEXICO TODAY AS THE BASE OF AN UPPER LEVEL TROUGH
SWEEPS THE COLORADO ROCKIES. WINDS WILL QUICKLY DIMINISH TOWARD 
EVENING.

NMZ004-005-011-261900-
/O.NEW.KABQ.WI.Y.0017.060326T1700Z-060327T0000Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...MORIARTY/ESTANCIA
358 AM MST SUN MAR 26 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON FOR THE SANGRE DE CRISTO MOUNTAINS...NORTHEAST
HIGHLANDS AND CENTRAL HIGH PLAINS/ESTANCIA VALLEY. THIS ADVISORY
INCLUDES THE INTERSTATE 25 CORRIDOR BETWEEN RATON PASS AND
GLORIETA AS WELL AS INTERSTATE 40 BETWEEN EDGEWOOD AND CLINES
CORNERS. 

SUSTAINED WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH FREQUENT
GUSTS TO AROUND 50 MPH CAN BE EXPECTED. IN DUST PRONE AREAS OF
THE CENTRAL HIGH PLAINS...VISIBILITIES MAY BE REDUCED TO LESS THAN
1 MILE AT TIMES.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$
1 follow-up statement
000 
WWUS75 KABQ 261648
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
948 AM MST SUN MAR 26 2006

...WIND ADVISORY EXPANDED TODAY FOR PORTIONS OF NORTHERN 
AND CENTRAL NEW MEXICO...

.STRONG WINDS WILL DEVELOP ACROSS PORTIONS OF NORTHERN AND CENTRAL
NEW MEXICO TODAY AS THE BASE OF AN UPPER LEVEL TROUGH SWEEPS THE
COLORADO ROCKIES. WINDS WILL QUICKLY DIMINISH TOWARD EVENING.

NMZ001>003-006-007-009-010-012-013-270000-
/O.EXA.KABQ.WI.Y.0017.060326T1700Z-060327T0000Z/
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-HARDING COUNTY-FAR NORTHEAST PLAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
ESPANOLA...ROY...CLAYTON...ALBUQUERQUE...
SANDIA PARK/CEDAR CREST...SANTA ROSA...TUCUMCARI
948 AM MST SUN MAR 26 2006

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

SUSTAINED WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL
GUSTS TO AROUND 45 MPH CAN BE EXPECTED.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ004-005-011-270000-
/O.CON.KABQ.WI.Y.0017.060326T1700Z-060327T0000Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...MORIARTY/ESTANCIA
948 AM MST SUN MAR 26 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

SUSTAINED WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH FREQUENT
GUSTS TO AROUND 50 MPH CAN BE EXPECTED. IN DUST PRONE AREAS OF
THE CENTRAL HIGH PLAINS...VISIBILITIES MAY BE REDUCED TO LESS
THAN 1 MILE AT TIMES.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 26, 3:12 AM MST, 46 minutes earlier.

Area forecast discussion, Mar 26, 3:12 AM MST, 46 minutes before
AREA FORECAST DISCUSSION...CORRECTED HEADLINES AT BOTTOM
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
312 AM MST SUN MAR 26 2006

.DISCUSSION...FOCUS THIS FORECAST IS ON WINDS/FIRE WX TODAY THEN
DEGREE OF MOISTENING AND POP PLACEMENT MONDAY THRU WEDNESDAY.

A 60-70 KT 500 MB JET MAX WITHIN BASE OF A SHORT-WAVE TROUGH...OVER
THE ERN GREAT BASIN THIS MORNING...WILL GRAZE FAR NORTHERN NEW
MEXICO TODAY AS THE UPPER WAVE PASSES THROUGH THE CENTRAL ROCKIES.
STRONGEST 700 MB WINDS INDICATED DURING THE MORNING BEFORE GRADUALLY
DECREASING THIS AFTERNOON. BATCH OF MID/HIGH CLOUDS OVER THE AREA
SHOULD STEADILY CLEAR FROM WEST TO EAST THIS MORNING WITH GOOD
MIXING POTENTIAL FROM LATE MORNING ON.  GIVEN ABOVE TRENDS FEEL A
WIND ADVISORY PRUDENT FOR THE SANGRE DE CRISTO MOUNTAINS AND NE
HIGHLANDS EXTENDING SOUTH INTO THE CENTRAL HIGH PLAINS. HIGHER
TERRAIN OF NMZ002 WILL LIKELY HIT CRITERIA EARLY TODAY AS WELL...BUT
THINKING NOT WIDESPREAD ENOUGH TO WARRANT A HIGHLIGHT.  WILL UPGRADE
THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR ROUGHLY THE
NORTHEAST QUARTER.

STRONG WARMING ON THE PLAINS TODAY OWING TO LOW LEVEL DOWNSLOPE
FLOW...WHILE BETTER MIXING ALONG THE CENTRAL VALLEY CORRIDOR SHOULD
BOOST TEMPS SEVERAL DEGREES OVER THOSE SATURDAY.  COOLER WC/NW AND
NRN MOUNTAINS IN WAKE OF FRONTAL BOUNDARY THAT WILL SWEEP ACROSS THE
REMAINDER OF NORTHERN AND EASTERN NEW MEXICO TONIGHT INTO MONDAY
MORNING. STILL LIKE IDEA OF KEEPING A LOW GRADE POP FOR THE SOUTHERN
SAN JUANS EARLY TODAY GIVEN COMBO OF NARROW FRONTAL BAND AND
OROGRAPHIC FORCING. WINDS WILL DIMINISH QUICKLY NEAR SUNSET WITH
COOLER TEMPS MOST AREAS TONIGHT. NO SIGNIFICANT WX EXPECTED. LOWER
LEVELS APPEAR TOO DRY TO SUPPORT MUCH IN WAY OF STRATUS ACROSS THE
NORTHEAST IN POST FRONTAL AIR MASS.

COOLER EAST AND NORTH ON MONDAY...WITH FOCUS SHIFTING TO WC/SW ZONES
DURING THE PM HOURS AS THE FLOW ALOFT BACKS RATHER ABRUPTLY. THIS
WILL SET THE STAGE FOR A SERIES OF WEAK SHORT-WAVES TO LIFT
NORTHEAST FROM THE NORTHERN BAJA REGION.  OVERALL...THE GFS IS
BETTER DEFINED WITH THESE VORTICITY FEATURES AND ITS MOS POPS ARE
MUCH PREFERRED. GIVEN THAT OUR LOW LEVELS WILL BE RELATIVELY
DRY...FEEL VIRGA SHOWERS WILL BE THE ORDER OF THE DAY MONDAY WITH
LOW POPS FAVORING THE HIGHER TERRAIN.  ALTHOUGH LAPSE RATES WILL BE
MARGINAL...IT/S NOT OUT OF THE QUESTION THAT WE COULD MUSTER ENOUGH
INSTABILITY TO SUPPORT AN DRY TSTM OR TWO ALONG THE CONTDVD DURING
THE AFTERNOON/EARLY EVENING.  AGAIN...PREFER THE MAV POPS WHICH
GENERALLY SUPPORT A REASONABLY WIDESPREAD LOW POP EVENT ACROSS THE
WEST. THE MET POPS ARE EXCEPTIONALLY WET...CRANKING OUT LIKELY POPS
AT KGUP AND KGNT MONDAY NIGHT.

ADDITIONAL SHORT-WAVES ARE EXPECTED TO MOVE THROUGH THE SWLY FLOW
TUESDAY BEFORE A DRY SLOT DEVELOPS AND SHIFTS EAST OVER THE AREA
TUESDAY NIGHT INTO WEDNESDAY. THIS DRY SLOT WILL PRECEDE THE MAIN
SHORT-WAVE THAT WILL BE MOVING ONSHORE ALONG THE CA COAST TUESDAY
AFTERNOON AND EVENTUALLY THROUGH THE FOUR CORNERS/SOUTHERN ROCKIES
REGION LATE WEDNESDAY INTO THURSDAY.  SO BEYOND TUESDAY...BEST
CHANCE OF PRECIP WILL BE ACROSS THE NRN MOUNTAINS AND NW.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  66  30  63  37 /   0   0   5  20
GALLUP..........................  65  23  61  30 /   0   0  20  20
GRANTS..........................  66  24  61  32 /   0   0  20  20
GLENWOOD........................  72  30  66  37 /   0   0  10  20
CHAMA...........................  53  20  52  26 /  10   0  10  20
LOS ALAMOS......................  61  30  59  33 /   0   0   5  20
RED RIVER.......................  48  18  50  24 /   5   0  10  20
TAOS............................  59  20  57  30 /   0   0   5  20
SANTA FE........................  63  29  60  33 /   0   0   5  20
SANTA FE AIRPORT................  65  32  62  35 /   0   0   5  20
ESPANOLA........................  64  27  65  33 /   0   0   5  10
ALBUQUERQUE HEIGHTS.............  71  41  65  42 /   0   0   5  10
ALBUQUERQUE VALLEY..............  73  35  67  41 /   0   0   5  10
ALBUQUERQUE FOOTHILLS...........  68  38  62  38 /   0   0   5  20
ALBUQUERQUE WEST MESA...........  71  38  66  40 /   0   0   5  10
SOCORRO.........................  74  36  69  39 /   0   0   5  10
SANDIA PARK/CEDAR CREST.........  66  34  60  31 /   0   0   0  20
MORIARTY/ESTANCIA...............  68  30  63  33 /   0   0   0  20
CARRIZOZO.......................  75  40  70  39 /   0   0   5  10
RUIDOSO.........................  68  38  61  35 /   0   0   5  10
RATON...........................  68  25  58  27 /   0   0   0  10
LAS VEGAS.......................  67  30  55  30 /   0   0   0  20
ROY.............................  68  30  59  33 /   0   0   0  10
CLAYTON.........................  72  32  59  34 /   0   0   0   5
SANTA ROSA......................  78  35  64  39 /   0   0   5  10
TUCUMCARI.......................  79  37  61  41 /   0   0   0   5
FORT SUMNER.....................  78  39  63  41 /   0   0   0  10
CLOVIS..........................  78  39  62  40 /   0   0   0  10
PORTALES........................  80  41  64  42 /   0   0   0  10
ROSWELL.........................  82  45  64  43 /   0   0   5  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR NMZ103-NMZ104-NMZ107-NMZ108.

WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR
NMZ004-NMZ005-NMZ011.

&&

41
Hazardous weather outlook, Mar 25, 6:00 AM MST, 21 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST SAT MAR 25 2006

NMZ001>021-026-261300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MST SAT MAR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF NORTHEAST AND
EAST CENTRAL NEW MEXICO ON SUNDAY...GENERALLY NORTH OF A LINE FROM
ESTANCIA TO CLOVIS.

ALSO...THE POTENTIAL FOR SIGNIFICANT MOUNTAIN SNOWS WILL INCREASE
ACROSS MAINLY THE NORTHWEST HALF OF NEW MEXICO WEDNESDAY POSSIBLY
INTO THURSDAY.  STRONG WINDS MAY AGAIN AFFECT MUCH OF THE STATE
ALSO DURING THIS PERIOD.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

41

Nearby

Wind Advisories in New Mexico, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.